Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 218, NWS Austin/San Antonio, TX

June 24, 2007Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 24, 2007, 5:35 PM CDT for Lavaca County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2007, 5:35 PM CDT (22:35 UTC)
Expired
Jun 24, 2007, 7:30 PM CDT
In force
115 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1532 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 242239
FFWEWX
TXC285-250030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 PM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
  HALLETTSVILLE...

* UNTIL 730 PM CDT

* AT 535 PM CDT...THE NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA
  OF RAIN OVER LAVACA COUNTY...VERY HEAVY AT TIMES...FROM SHOWERS
  AND THUNDERSTORMS...MOVING NORTH AT 10 TO 15 MPH.  1 TO 3 INCH
  RAINS IS POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS OVER LAVACA
  COUNTY FOR THE NEXT 1 TO 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME

PERIODS OF VERY HEAVY RAIN...WIND GUSTS 25 TO 40 MPH...AND FREQUENT 
DANGEROUS LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS FOR THE NEXT 
1 TO 2 HOURS.  THE RUNOFF FROM LOCALLY HEAVY RAINS WILL CAUSE SOME 
FLOODING ON FLOOD PRONE STREETS AND HIGHWAYS...LOW WATER CROSSINGS
AND NEAR SMALL CREEKS AND STREAMS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
      2963 9715 2963 9686 2958 9682 2957 9679
      2952 9673 2936 9658 2934 9658

$$
1 follow-up statement
000 
WGUS74 KEWX 250013
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT SUN JUN 24 2007

TXC285-250021-
LAVACA TX-
711 PM CDT SUN JUN 24 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LAVACA COUNTY...

THE HEAVY RAINS FROM SHOWERS AND THUNDERSTORMS OVER LAVACA COUNTY
HAS MOVE EAST OF THE AREA.  ISOLATED SHOWERS THROUGH 8 PM ARE
EXPECTED TO BRING ONLY LIGHT RAIN.

LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
      2963 9715 2963 9686 2958 9682 2957 9679
      2952 9673 2936 9658 2934 9658

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:29 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 24, 3:29 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT SUN JUN 24 2007

.DISCUSSION...
WV SAT IMAGERY AND UPPER AIR ANALYSIS DEPICT A WEAKNESS IN THE
500MB RIDGE OVER TEXAS AND THIS WILL BE THE CAUSE OF INSTABILITY
THROUGH THE EARLY PART OF THE FORECAST PERIOD. SHOWERS AND
THUNDERSTORMS ARE BEGINNING TO DRIFT INTO THE EASTERN PART OF THE
CWA FROM THE SOUTH. MODELS SUGGEST THIS ACTIVITY WILL INCREASE
THROUGH THE EVENING AS HEATING OVERCOMES THE CAP. MODEL SOUNDINGS
SHOW MODERATE RAINFALL POSSIBLE.

MODELS ARE IN GOOD AGREEMENT WITH PLACEMENT OF THE WEAKNESS OVER
NORTH TEXAS...BUT DISAGREE ON RAINFALL AMOUNT. GFS IS MUCH HIGHER
THAN NAM. DECIDED TO GO IN BETWEEN LEANING TOWARD THE GFS. UPPER
WEAKNESS WILL KEEP ATMOS UNSTABLE OVER OUR AREA THROUGH
WEDNESDAY...PARTICULARLY OVER THE EASTERN HALF. EXPECT SHOWERS AND
THUNDERSTORMS TO BUILD MAINLY DURING THE AFTERNOON AND EVENING
MON...TUE...AND WED. RAINFALL AMOUNTS WILL BE AROUND 1-2 INCHES
WITH SOME PLACES SEEING UP TO 3 INCHES.

BY THURSDAY THE RIDGE WILL RE-ESTABLISH ITSELF OVER SOUTH CENTRAL
TEXAS AND BRING AN END TO RAIN THROUGH THE END OF THE WEEK FOR THE
MOST PART. WILL SEE SOME SLIGHT CHANCE POPS IN THE EASTERN COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  83  73  86  74 /  50  80  50  80  50
AUSTIN BERGSTROM INTL AIRPORT  72  85  73  86  74 /  50  80  50  80  50
DEL RIO INTL AIRPORT           74  91  76  91  76 /  50  30  20  20  30
SAN ANTONIO INTL AIRPORT       72  83  74  86  73 /  60  70  30  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/13
Hazardous weather outlook, Jun 24, 5:21 AM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 AM CDT SUN JUN 24 2007

TXZ171>173-183>194-202>209-217>225-228-251100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
521 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A VERY MOIST AND UNSTABLE AIRMASS CONTINUES TO COVER MOST OF SOUTH
CENTRAL TEXAS AND WILL REMAIN OVER THE REGION THROUGH TONIGHT.
THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS FORMING
THIS MORNING AND CONTINUING INTO THIS EVENING. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND INTO THE EARLY
EVENING WHICH MAY CAUSE BRIEF STREET FLOODING IN URBAN AREAS AND
RISES ON SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ABUNDANT MOISTURE WILL REMAIN IN PLACE THROUGH AT LEAST WEDNESDAY.
WITH THE MOISTURE IN PLACE THERE WILL BE SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY AND EVEN INTO THE OVERNIGHT HOURS. THE
SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL THAT COULD LEAD TO FLASH FLOODING. BY THURSDAY AND FRIDAY
THE RAIN CHANCES WILL BEGIN TO DECREASE AS A MORE TYPICAL SUMMER
PATTERN RETURNS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.